Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#337580] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Kyle, FOX; Salzman, O, An efficient algorithm for computing high-quality paths amid polygonal obstacles, Acm Transactions on Algorithms, vol. 14 no. 4 (August, 2018), pp. 1-21, Association for Computing Machinery (ACM) [doi]
    (last updated on 2019/04/24)

    © 2018 ACM. We study a path-planning problem amid a set O of obstacles in R2, in which we wish to compute a short path between two points while also maintaining a high clearance from O; the clearance of a point is its distance from a nearest obstacle in O. Specifically, the problem asks for a path minimizing the reciprocal of the clearance integrated over the length of the path. We present the first polynomial-time approximation scheme for this problem. Let n be the total number of obstacle vertices and let ε ∈ (0, 1]. Our algorithm computes in time O(nε22 lognε ) a path of total cost at most (1 + ε) times the cost of the optimal path.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320